Inapsine

  1. Does anyone still give this stuff?? We have an older Dr that blew his stack when we mentioned the "black box" warnings...need for an EKG...
    •  
  2. 12 Comments

  3. by   Nurse Ratched
    We quit some time ago. Perhaps your facility's pharmacist could act as a go-between if your MD is not receptive to staff suggestions.

    Edited to add:

    http://www.google.com/search?hl=en&i...ine+droperidol

    The second hit of this google search may be of interest to him, among others.
    Last edit by Nurse Ratched on Jul 9, '03
  4. by   meownsmile
    We give it all the time. It is possible we have dinosaurs for docs but we have 4 antiemetics that we use regularly postoperatively. Anzemet, Zofran, Phenergan and Inapsine.
  5. by   MelRN13
    We haven't given it in about two years. Our docs order phenergan or zofran.
  6. by   majrn
    Like Meownsmile we also give it all the time along with the others listed in the post. I never knew it was cardiotoxic. We give it to chemotherapy patients for nausea.
  7. by   atownsendrn
    Don't give it anymore. Phenergan, Reglan, and Zofran
  8. by   nilepoc
    Given within the approved dose range, it is a fine drug, where the trouble begins, is when it is used outside of its window. Hospitals have decided that they do not want the risk and have pulled it. Much like K+ vials on the floor. Its a good drug when used properly.
  9. by   neneRN
    We have a few ER docs who order it, usually 1.25mg. They seem to use it mostly for younger pts. Just about everyone coming into our ER gets an EKG anyway (but I won't go into that vent!) Never had a problem, works very well.
  10. by   teeituptom
    No Mas No Mas
    Droperidol has gone to the land of nevermore...
  11. by   Spidey's mom
    We give it all the time . .. . Inapsine, Phenergan, Anzemet and Zofran . .. in that order usually.

    I gave it to my kids a couple of years ago when we all had the upchucks here at home.

    Never heard of the cardiotoxic reactions, besides the usual CYA side effects listed in the literature.

    Funny how different things are . . .and our docs are not dinosaurs. And our pharmacist is 28 and recently out of school.

    steph
  12. by   2rntish
    For those who are giving it, do you follow the recommendations of EKG first. I have seen policies that require an EKG prior, telemetry for 2-3 hours following...
  13. by   BrandieRNq
    Speaking as someone who has been given it, I'm glad it's not given much anymore! Instant fatigue, paranoid feeling, unable to rest...it was worse than the nausea and vomiting! We never give it at our hospital anymore, phenergan and zofran, occasionally compazine.
  14. by   Spidey's mom
    Nope, no ekg's . . .

close